# SDR HLF2003F00000

- Difficulty date: October 6, 2003
- Submitted: October 22, 2003
- Operation: Air carrier
- Aircraft: N149AF
- Make and model: Cessna 421C
- Aircraft serial: 421C0098
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Part time: 1,242 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACKED CRANKCASE AT NR 5 CYLINDER, CRACK IS 6 INCHES LONG, EXCEEDING THE MAX ALLOWED IAW SB 90-17.  PROBABLE CAUSE:  IMPROPER TORQUE OR DEFECTIVE CRANKCASE.  REPORTED TO MFG.
